Allergic reaction to topomax

Patient

Q: Hi,

I got a fever & chills Monday-Tues of last week. I then was fine Wednesday, got severe hives Thursday-Saturday (was prescribed Prednisone to get rid of hives). Also, chest pain/ trouble breathing came Thursday night, right before the hives appeared, was also experiencing back pain. Then this Monday evening, the chills and fever returned. It went up to 103.7 2 days ago. It is back to normal today. I am still extremely exhausted though. Going to bed at 8 and still tired during the day. Loss in appetite, nausea, diarrhea...

Started taking Topomax July 24th and stopped on Thursday the 31st when hives appeared because we think I was having an allergic reaction to it.

Could all of these still be symptoms of an allergic reaction to this drug or is it out of my system by now?

Symptoms:  Exhausted, Loss in appetite, nausea, diarrhea, fever and chills on and off

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I really want a cat but suffer with allergies. Is there any way I can live with one and control the allergy

Q: Hi I wanted to see if my symptoms might be caused by a food sensitivity. I have a dry itchy flaky scrap, itchy skin ...

Q: Hello doctor I'm living in a very seasonal allergic pollotion city. Last month, I started getting there infections...

Q: I have been scheduled for a drug allergy challenge involving acetaminophen. The center will not have a physician in ...

Q: Hi There, I am an alcoholic. I have been drinking for years heavily (vodka) and then switched to wine to try to tamp...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews